Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 327, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 18, 2000, 7:29 PM CDT for Lamar County, Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 18, 2000, 7:29 PM CDT (00:29 UTC)
- Expired
- May 18, 2000, 8:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lamar County, TX
The radar
The Western Arkansas radar (KSRX), 201 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 7:40 PM CDT | Hail 0.75 | Unity, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 3:15 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2268 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
713
WUUS54 KFWD 190030
SVRFTW
TXC277-190115-
BULLETIN - IMMEDIATE BROADCSAT REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
729 PM CDT THU MAY 18 2000
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAMAR COUNTY IN NORTHEAST TEXAS
* UNTIL 815 PM CDT
* AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM OVER NORTHWEST LAMAR COUNTY...OR ABOUT 13 MILES NORTHWEST
OF PARIS...MOVING EAST AT 40 MPH.
A TORNADO WATCH CONTINUES IN EFFECT FOR THE WARNING AREA.
LAT...LON 3383 9584 3370 9583 3371 9533 3386 9532
3392 9558What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 5:40 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 18, 5:40 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 540 PM CDT THU MAY 18 2000 1800Z SOUNDING SHOWS PLENTY OF INSTABILITY AND MOISTURE FOR WHAT SHOULD AMOUNT TO SEVERAL ROUNDS OF THUNDERSTORMS OVER THE NEXT SEVERAL DAYS. THERE WILL BE SOME SEVERE WEATHER POTENTIAL THIS AFTERNOON AND EVENING...ESPECIALLY WITH ANY STORMS THAT SHOW STRONG DEVIATE MOTION TO THE SOUTHEAST OR SOUTH. HEAVY RAIN WILL ALSO BE A THREAT...MAINLY IN CENTRAL PORTIONS OF NORTH TEXAS TONIGHT. IT HAS BEEN RELATIVELY DRY OVER THE PAST 2 AND 1/2 WEEKS... THUS WE ARE NOT GOING WITH A FLASH FLOOD WATCH FOR TONIGHT...AS LEAST NOT YET. IT MAY BE NECESSARY LATER TONIGHT...AND CERTAINLY A POSSIBILITY FRIDAY. WILL CALL FOR LOCALLY HEAVY RAIN TONIGHT. A MODERATELY STRONG UPPER LOW CIRCULATION WILL APPROACH NORTH TEXAS FROM THE WEST FRIDAY. WE AGREE WITH THE WASHINGTON PMDSPD DISCUSSION...THAT THIS SYSTEM WILL BE STRONGER THAN INDICATED BY THE ETA...PROBABLY MORE LIKE THE AVN FORECAST. THUS...POPS ARE IN ORDER FOR MAINLY THE NORTHERN 1/2 OF THE AREA THROUGH THE NEXT THREE PERIODS. HAVE GONE WELL ABOVE THE MOS POP FORECAST...BUT WILL FOLLOW RATHER CLOSE TO MOS TEMPS (WHICH ARE SIMILAR TO FAN GUIDANCE). CLOUDS AND COOL AIR NORTH OF THE STATIONARY FRONT WILL KEEP THE HEAT DOWN A BIT OVER THE NEXT SEVERAL DAYS. IT IS HARD TO PIN DOWN A RAIN THREAT IN THE EXTENDED...BUT RESIDUAL MOISTURE COMBINED WITH MODERATE NORTHWEST FLOW ALOFT WILL FORCE US TO KEEP SLIGHT CHANCES IN THE FORECAST. DFW 65/81/65 83 7663 ACT 66/84/66/85 5543 AVIATION...WE'LL BRING THE FRONT QUICKER THROUGH THE D/FW AIRPORTS (BETWEEN 01Z-02Z)...CONSIDERING THE CURRENT TREND. STEADY MVFR CEILINGS/VISIBILITIES SHOULD ALSO EMERGE AFTER 06Z BEHIND THE FRONT DUE TO DEVELOPING FOG AND LIGHT RAIN OUTSIDE OF CONVECTIVE ACTIVITY. .FTW...NONE. ...AVIATION DISCUSSION... THUNDERSTORMS CONTINUE TO TRAIN ALONG NEARLY STATIONARY COLD FRONT THAT REMAINS NORTHWEST OF METRO AIRPORTS. EXPECT FRONT/STORMS TO MOVE INTO METRO AREA...WITH A NORTH WIND SHIFT...AROUND 02Z. FRONT STALLS AROUND OR JUST SOUTH OF METROPLEX SO COULD SEE A PROLONGED RAIN/THUNDER EVENT TONIGHT INTO MUCH OF THE DAY FRIDAY. 80
In the hours before
Special weather statement, May 18, 4:25 PM CDT, 3 hours 4 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-190200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 425 PM CDT THU MAY 18 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT FOR THAT PART OF NORTH TEXAS ALONG AND NORTH OF A GOLDTHWAITE...WACO...CORSICANA...CANTON LINE. THIS SLIGHT RISK AREA INCLUDES GAINESVILLE...SHERMAN...PARIS...MINERAL WELLS...GREENVILLE ...SULPHUR SPRINGS...WACO...AND THE DALLAS FORT WORTH METROPLEX. AT 425 PM...STRONG TO SEVERE THUNDERSTORMS DEVELOPED ALONG AN EASTLAND TO GAINESVILLE LINE. THESE STORMS WERE TAPPING INTO VERY MOIST AND UNSTABLE AIR. WITH FAVORABLE WIND SHEAR IN PLACE...THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS ALONG THEIR PATH. A FEW OF THESE STORMS COULD GENERATE STRONG ROTATION IN THE LOWER LEVELS...RESULTING IN ISOLATED TORNADOES. THE BEST POTENTIAL FOR TORNADOES WILL BE ALONG THE FRONT BETWEEN WEATHERFORD TO SHERMAN THIS EVENING...WHERE THE WINDS TURN MORE FAVORABLY WITH HEIGHT. HEAVY RAINFALL WILL ALSO OCCUR WITH THIS ACTIVITY. SINCE THE FRONT IS EXPECTED TO MOVE SLOWLY SOUTH...STORMS COULD TRACK REPEATEDLY ACROSS THE SAME AREAS. AS A RESULT...SOME ISOLATED FLASH FLOODING MAY OCCUR...ESPECIALLY OVER URBAN AREAS WHERE RAINFALL DOES NOT HAVE MUCH OF A CHANCE TO SOAK INTO THE GROUND. EMERGENCY MANAGERS AND STORM SPOTTERS WITHIN THE SLIGHT RISK AREA SHOULD PREPARE FOR POSSIBLE ACTIVATION TONIGHT. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWS PSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 64
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:03 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 27 min |
| May 18, 9:01 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 44 min |
| May 18, 9:06 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 39 min |
| May 18, 9:41 PM CDT | Flash Flood Warning | FWD | Collin, Fannin, Lamar | 3 hr |
| May 18, 11:04 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 56 min |
| May 19, 2:20 AM CDT | Severe Thunderstorm Warning | FWD | Coryell | 55 min |
| May 19, 4:36 AM CDT | Flash Flood Warning | FWD | Van Zandt | 3 hr |
| May 19, 10:25 AM CDT | Flash Flood Warning | FWD | Leon, Robertson | 3 hr |
| May 19, 1:25 PM CDT | Flash Flood Warning | FWD | Leon | 2 hr |
| May 19, 6:12 PM CDT | Flash Flood Warning | FWD | Dallas, Ellis, Kaufman | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.